Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetic taking olmezest, suffering from asthama. Complaining of chest pain. Can it be heart disease?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Hello Doc, My Dad is 67 Years. He is suffering from Diabetic taking olmezest 40 tab (olmesartan medoxomil tablets) daily night. He was suffering from asthma which is not evident much now (rarely he uses a inhaler).

Now sometimes he complaints of chest pain, i fear is he developing some heart disease.

Please suggest if any diagnostic test is required to ascertain this?
Posted Thu, 4 Jul 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient,

Thanks for your health concerns. Diabetes is one of the major risk factors for heart disease, and is considered now an equivalent of coronary disease, meaning that we give the same basic medications. When a diabetic patient presents with chest pain, it is certainly worrisome. To determine if his symptoms are coming from the heart (obstruction of the arteries), the best way to proceed would either be a stress test, which can be conducted weither with exercise or medications, or if the symptoms are very concerning for the treating doctor he may even suggest doing an angiogram (study with XXXXXXX to look at the heart arteries directly). My best advise is don't wait for long and make an appointment with a cardiologist to get that testing done. If severe symptoms occur, a visit to the emergency department could certainly be advised.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor